Why do I still have a UTI after 2 rounds of different antibiotics?
I had a bladder infection (UTI) about a month ago and was prescribed Bactrim. I thought the Bactrim got rid of the UTI but a few days after I had finished my dose, my symptoms came back. The second time I was prescribed Cipro. I finished my 10 day dose and now a few days later, my symptoms are back again! I have never had this happen before! I followed the directions of both medications.
The antibiotics you have taken may not have been the right kind of antibiotic for the type of bacteria which caused your infection. You may need to have another urinalysis done with a urine culture. Once the urine culture comes back, which takes a few days, the doctor will know what bacteria is growing in your urine. They will do what is called a sensitivity to determine which antibiotics that bacteria is sensitive to. Once they figure it out, they will know what other antibiotic to prescribe to kill that bacteria.
You may also need to pay attention to what may be causing your UTI’s. Sometimes a soap you are using can cause them, make sure you wipe from front to back after you go to the bathroom to prevent the spread of bacteria from your back side, and always use new towels and washcloths each time you shower. Be sure to drink plenty of fluids to help flush the bacteria out. It is also recommended you shower instead of taking a bath and wear cotton underwear instead of silk or satin, as the cotton allows more airflow and isn’t as hot. The warmer an area is, the greater the chances of a bacteria growing.
Good luck and feel better soon! I hope this answer helps!